# SDR AWXA200300437

- Difficulty date: April 27, 2003
- Submitted: April 29, 2003
- Operation: Air carrier
- Aircraft: N828AW
- Make and model: Airbus A319-132
- Aircraft serial: 1552
- Aircraft time: 53,486 hours, 20,172 cycles
- Engine: Iae V2524A5
- Engine time: 6,174 hours, 2,379 cycles
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Condition: Failed
- Location: Nr 1
- Stage of operation: CR
- How discovered: O
- Nature of condition: B, J
- Precautionary procedure: G, E, A

## Discrepancy

EN ROUTE FROM PHX TO DCA AT FL 370 A LOUD BANG WAS HEARD COMING FROM NR 1 ENGINE, IMMEDIATELY FOLLOWED BY A CLOGGED OIL MESSAGE, ALL OTHER PARAMETERS NORMAL. CREW CONTACTED MOC AND WERE TOLD TO MONITOR ENGINE. APPROXIMATELY 15 MINUTES LATER TWO MORE BANGS WERE HEARD COMING FROM LT ENGINE, THIS TIME FOLLOWED BY AVIONICS AND CARGO SMOKE INDICATIONS. COCKPIT AND CABIN FILLED WITH DENSE SMOKE, MASKS DEPLOYED, CREW AND CABIN WENT ON OXYGEN. DECLARED EMERGENCY AND PREPARED TO DIVERT TO STL, RECEIVED NT 1 ENGINE LOW OIL PRESSURE INDICATION AND SHUTDOWN ENGINE. AT FL 150 SMOKE BEGAN TO DISSIPATE, AND AT FL 100 CREW WAS ABLE TO COME OFF OXYGEN, LANDED AT STL WITHOUT FURTHER EVENT.  MAINTENANCE R & R NR 1 ENGINE.
